Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 104, NWS Amarillo, TX

June 15, 2004Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2004, 8:12 PM CDT for Randall County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2004, 8:12 PM CDT (01:12 UTC)
Expired
Jun 15, 2004, 9:15 PM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Randall County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2004-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
2557 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:56 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 15, 6:56 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT TUE JUN 15 2004

.UPDATE...
HAVE ISSUED UPDT TO GRIDS AND ZONE FCSTS...CALLING FOR NMRS TO SCT
TSTMS THIS EVE IN WRN ZNS.  KEEPING SLGT CHC POPS GOING ERN ZNS.  NO
CHANGES TO LATER PDS ATTM.  JC/RS

&&

.PREV DISCUSSION...

MAIN CONCERN THIS FORECAST PERIOD IS FRONTAL PASSAGES. MODELS BRING A
FRONT DOWN ON WEDNESDAY...GFS HAS TRIED TO SLOW DOWN THE FRONT
SLIGHTLY...BUT EXPECT MCS TONIGHT TO HELP ACCELERATE ITS SOUTHWARD
MOTION. SHOULD SEE IT ENTER OUR AREA OVERNIGHT INTO TOMORROW
MORNING. CONVECTION ALONG THE FRONT SHOULD HELP IT DROP SOUTH
OVERNIGHT WEDNESDAY. OUGHT TO SEE SOME CONVECTION ALONG THE FRONT
TOMORROW AND THURSDAY AS IT SLIDES SOUTH. ON FRIDAY...LOW DEVELOPS
OVER NORTHEAST NEW MEXICO...AS THE EARLIER PROGGED FRIDAY/SATURDAY
COLD FRONT HEADS SOUTH. IT SHOULD MAKE A STRONG SOUTHWARD PUSH
FRIDAY NIGHT/SATURDAY MORNING...AND OUGHT TO BE IN THE CWA BY
SATURDAY MORNING. POSSIBLE CONVERGENCE ALONG THE FRONT COULD HELP
GIVE US PRECIP ON SATURDAY...SO RAISED POPS ON SATURDAY TO 30
PERCENT. CONVECTION ALONG IT SHOULD HELP IT PUSH SOUTH OF THE
PANHANDLE BY SUNDAY...BUT PRESSURE FALLS OVER NEW MEXICO BACK OUR
WINDS SUNDAY EVENING...ALLOWING THE FRONT TO MAKE NORTHWARD
MOVEMENT BY MONDAY. KEPT POPS ON MONDAY WITH SUBSTANTIAL MOISTURE
RETURN ON SOUTHEAST WINDS.

TEMPS BEHIND THE FRONT OUGHT TO COOL DOWN SOME. KEPT TEMPS GENERALLY
AS THEY WERE IN THE PREVIOUS PACKAGE...COOLER BEHIND THE FRONT...
BUT SOME RECOVERY SOON AFTER.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

13/03
Hazardous weather outlook, Jun 15, 2:59 PM CDT, 5 hours 13 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT TUE JUN 15 2004

OKZ001>003-TXZ001>020-160500-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
259 PM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
THREATS. CAUTION IS ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY
AS A STRONG COLD FRONT INTERACTS WITH THE INSTABILITY ACROSS THE
PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. SPOTTER
ACTIVATION MAY BE NECESSARY AGAIN WEDNESDAY AFTERNOON AND EVENING.

GOEHRING

In the hours before

Special weather statement, Jun 15, 4:41 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT TUE JUN 15 2004

TXZ011-152300-
OLDHAM-
441 PM CDT TUE JUN 15 2004

...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM.
THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS
THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE
NEW MEXICO STATE LINE.

LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.

SLATTERY
Special weather statement, Jun 15, 4:43 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT TUE JUN 15 2004

TXZ011-016-152300-
DEAF SMITH-OLDHAM-
443 PM CDT TUE JUN 15 2004

...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM.
THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS
THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE
NEW MEXICO STATE LINE.

LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.

SLATTERY
Special weather statement, Jun 15, 5:19 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT TUE JUN 15 2004

OKZ001-TXZ001-152330-
CIMARRON-DALLAM-
519 PM CDT TUE JUN 15 2004

...STRONG THUNDERSTORMS OVER WESTERN CIMARRON AND DALLAM COUNTIES...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF
SOUTHWEST CIMARRON AND FAR NORTHWESTERN DALLAM COUNTIES THROUGH
630 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY OVER RURAL
AREAS AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL
STRENGTHEN AND APPROACH DALHART AND BOISE CITY LATER THIS EVENINIG.

LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR
AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED.

SLATTERY
Local storm report, Jun 15, 6:51 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     BOISE CITY              36.73N 102.51W
06/15/2004  77 MPH           CIMARRON           OK   BROADCAST MEDIA

            MEASURED FROM VEHICLE ANEMOMETER.

&&

GOEHRING
Local storm report, Jun 15, 7:11 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.49W
06/15/2004  58 MPH           CIMARRON           OK   MESONET

&&

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:09 PM CDTSevere Thunderstorm WarningAMARandall66 min
Jun 16, 6:48 PM CDTSevere Thunderstorm WarningAMADallam57 min
Jun 16, 5:54 PM CDTSevere Thunderstorm WarningAMACimarron81 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.